Article Text

Download PDFPDF
Case report
Case of significantly delayed divalproex-induced thrombocytopaenia
  1. Andrew Park1,
  2. Bryan Shapiro1,
  3. Bobak Hedayati1 and
  4. Lawrence Faziola2
  1. 1Psychiatry and Human Behavior, UC Irvine Medical Center, Orange, California, USA
  2. 2Psychiatry, Department of Veterans Affairs, Long Beach, Long Beach, California, USA
  1. Correspondence to Dr. Bryan Shapiro; bryan.shapiro{at}uci.edu

Abstract

We describe a 48-year-old male patient on long-term divalproex treatment for bipolar disorder who developed grade II thrombocytopaenia after approximately 18 years of therapy. Abrupt cessation of divalproex led to immediate platelet level reconstitution.

  • bipolar I disorder
  • epilepsy and seizures
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors AP, BH and LF conceived of the case report idea. AP, BS, BH and LF developed the ideas presented in the case report. AP, BS and BH were involved with the writing of the case report manuscript and literature search.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.